Tetanus

USER REVIEWS

Comment from: Andhe 25-34 Transgender less than 1 month Caregiver Published: September 03

Now im dying because of anti tetanus vaccine requirement for work, i got ALL SIDE EFFECTS extremely illness feeling...

Related Reading: tetanus

Comment from: NeverAgain 55-64 Male Patient Published: October 24

Pain within hours that got worse instead of better every day. Within a 3 days, arm was completely dead and I was unable to lift or use arm. That was 2 years ago. I've been sent to nerve specialists who scratch their heads and say I will just have to live with it. Pain is intermittent, upper arm has wasted away, and after 2yrs, strength and usage is now at approx. 70%. There have been a few relapses where I'm unable to lift or use the arm again.

Comment from: bluejay 55-64 Female less than 1 month Patient Published: June 10

I am assuming "effectiveness": I don't have tetanus. For "ease of use" I split the difference - how hard is it to sit and take an injection given by someone else? My case is different in that I believe the shot was ineptly administered, with the needle possibly penetrating the capsule of the shoulder joint. The site was extremely high on my arm. I even asked why he was placing it so high, but his response was unintelligible. It felt like it was at the point of the shoulder where there is minimal muscle tissue. I got the shot around 10:30 am, and by evening it was sore, but not unreasonable for a tetanus shot. By morning I could not move my right arm without excruciating pain. I could not dress or drive. I could not go to work. I also had a slight fever (99.2) and tremors. I live barely a mile from the ER so I drove myself - in my nightgown, with no seatbelt and doing everything with my left hand which had 8 stitches in it (the reason for the tetanus booster). They gave me an anti-inflamatory shot and a sling, and handed me some photocopied pages of exercises to do and sent me home. Since I was injured at work, Work-Comp authorized further evaluation and Physical Therapy. I have been to 3 sessions so far and am still in a great deal of pain when I move my right arm. I have learned ways to dress (still no bra though) and fasten my seat belt, so I have returned to work but with greatly reduced productivity, which puts my job at risk. In addition to the should pain, I continue to run a low-grade fever of 99.2 to 100.6, and I have a general aching feeling something like a light flu. I got the shot 16 days ago and still function with pain and difficulty.

Related Reading: tetanus | tremors | flu

Comment from: 55-64 Male Patient Published: October 25

I THINK ALL THREE PATIENTS HAD SEVERE ISSUES. LOL

Comment from: 25-34 Female 10 years or more Patient Published: August 25

I got this shot in my right arm 10 years ago. After my shot I now have been having severe pain at the injection site for over 10 years. I will have this pain the rest of my life. It hurts so bad that sometimes I cant even move my arm. I cant lift heavy things and I cant sleep on my arms without taking pain reliever. Dont take this shot. Not worth risking the mobility in your arms.

Comment from: edbossman 55-64 Female less than 1 month Patient Published: July 04

I am satisfied that I did not get lockjaw, but the side effects are rash all over extremities, chills, and sleeplessness (it is now 3:32 in the morning). I received the Tdap, perhaps I should have received the tetanus only, and received the diptheria and pertussis separately.

Related Reading: tetanus

Comment from: treysmom 35-44 Female less than 1 month Patient Published: May 23

The shot was required for a puncture wound. The side effects for me were like I had the flu. Fever, aching muscle pain, nausea, diarrhea and sleepiness. It has not been fun, I will never step on another nail!

Related Reading: flu | muscle pain | diarrhea

References

Medical Editor: John P. Cunha, DO, FACOEP

Health Solutions From Our Sponsors